Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisolone Taper and Problems


 
04-09-2017, 09:33 AM   #61
Kancer
 
Kancer's Avatar
 
Join Date: Jun 2015

My Support Groups:
Thanks Ron I think Im finally almost free of prednisone .
Congrats Tony. I hope you can be completely off prednisone. I just got down to 10mg recently dropping 5mg weekly. I hope I don't flare back up.

Out of curiosity, I would like to know if there are any post prednisone care. I feel like I just got fat and my skin look extremely bad. Muscles are weak. I just feel like I can't even exercise since I feel weak.
04-09-2017, 09:46 AM   #62
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Tony, I also hope you can be totally off of prednisone

__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
04-09-2017, 05:23 PM   #63
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
That's great, Tony! I flared up again at 6 mg and had to go back up to 7. My GI is tweaking my other meds (currently trying an even lower dose of LDN) to see if that makes any difference. The lady at the compounding pharmacy said that sometimes you have to taper super slowly, like she suggested I try lowering my pred dose by 0.5 mg per month! Yikes! At that rate it'll be a year before I'm off of the stuff. I had been tapering by 0.5 mg each week, so I think for now I'm going to try tapering every 2 weeks or so and see how that goes.
04-09-2017, 10:28 PM   #64
kcindc
 
Join Date: Dec 2012
Location: Virginia
I could never get off the steroids so my adrenals no longer produce cortisol. I now have secondary adrenal insufficiency. It is another scary disease that is now worse than crohns. I may never get off steroids. The body produces the equivalent of about 7 mgs of prednisone a day when you are healthy and produces more when you are sick or stressed. Might be time to consult with and endocrinologist who can help determine an appropriate withdrawal.


__________________
Chron's w/external, Secondary Adrenal Insuff, HBP, Depress/GAD, Asthma, Allergies

Crohn's Meds: Lialda 4.8 gm, 6-MP 100 mg, Humira 1wk, Uceris 9 mg, Pantoprazole 4 mg, Zofran ODT 4mg

Other: Hydrocortisone (15 mg AM 5 mg PM), Advair, Montelukast, Xyzal, Patanase, Hydrochlorothiazide, Lisinopril, Buspar, Flonase, Vit-D

Supp: Probiotic-10, Multivit, Resveratrol, B-12, Calcuim+D, Potassium, Biotin, Glucosamine/Chondroitin

Remicade failure. Steroids=remission but hosp. tachycard & HBP
04-09-2017, 10:42 PM   #65
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I am sorry. I am praying for you.

04-10-2017, 06:46 AM   #66
Tony H
Senior Member
 
Tony H's Avatar
 
Join Date: Dec 2012
Location: Cobh, Ireland
That's great, Tony! I flared up again at 6 mg and had to go back up to 7. My GI is tweaking my other meds (currently trying an even lower dose of LDN) to see if that makes any difference. The lady at the compounding pharmacy said that sometimes you have to taper super slowly, like she suggested I try lowering my pred dose by 0.5 mg per month! Yikes! At that rate it'll be a year before I'm off of the stuff. I had been tapering by 0.5 mg each week, so I think for now I'm going to try tapering every 2 weeks or so and see how that goes.
Thats awful Cat , the pentasa has made a big difference for me , it kept my stump happy and I dont seem to have any other effects , I think I will go 1mg every second day for a few days and then stop altogether if it goes well ,
I really hope the slower taper works for you Cat , thanks for all the support everyone , it really does make all the difference to me .
__________________
Diagnosed with colitis/crohns 30 years ago .
currently sporting a stoma called IGOR

emazole 40mg daily
04-12-2017, 07:51 AM   #67
Tony H
Senior Member
 
Tony H's Avatar
 
Join Date: Dec 2012
Location: Cobh, Ireland
no prednisone the last 2 days and apart from some joint pain everything is looking good 🤞


04-12-2017, 07:53 AM   #68
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I hope things keep getting better.

04-12-2017, 04:15 PM   #69
Tony H
Senior Member
 
Tony H's Avatar
 
Join Date: Dec 2012
Location: Cobh, Ireland
thanks Ron .
04-12-2017, 04:29 PM   #70
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
Out of curiosity, I would like to know if there are any post prednisone care. I feel like I just got fat and my skin look extremely bad. Muscles are weak. I just feel like I can't even exercise since I feel weak.
Kancer, prednisone can rob you of muscle and bone mass, so exercise is important, especially weight-bearing exercise. I lift weights regularly and that really helps me. Since you're feeling so weak, I'd encourage you to start out slowly and with very light weights - over time, you can increase the amount of weight you're lifting, the amount of time you're exercising, and the intensity of the exercise. But to start with, definitely start slowly and listen to your body and don't overdo things right away.

Walking is really good exercise as well and is very good for the gut. I try to take walks as often as I can. That should help with both the weakness and the excess weight (I have some excess weight from pred too).

My skin is also really bad because of pred. I have been getting a lot of pimples. I don't have an answer for that, as I've been trying a variety of skincare products but nothing has really helped very much.
04-12-2017, 04:41 PM   #71
Sophabulous
Senior Member
 
Sophabulous's Avatar
 
Join Date: Jun 2016
Location: Cheshire, United Kingdom

My Support Groups:
Kancer, prednisone can rob you of muscle and bone mass, so exercise is important, especially weight-bearing exercise. I lift weights regularly and that really helps me. Since you're feeling so weak, I'd encourage you to start out slowly and with very light weights - over time, you can increase the amount of weight you're lifting, the amount of time you're exercising, and the intensity of the exercise. But to start with, definitely start slowly and listen to your body and don't overdo things right away.



Walking is really good exercise as well and is very good for the gut. I try to take walks as often as I can. That should help with both the weakness and the excess weight (I have some excess weight from pred too).



My skin is also really bad because of pred. I have been getting a lot of pimples. I don't have an answer for that, as I've been trying a variety of skincare products but nothing has really helped very much.


Hi Cat!

I have acne rosacea regardless of pred (lucky me!) and I find cetaphil very good
__________________
Diagnosed severe Crohn's of the Duodenum, Terminal Ilium and Cecum.

Currently taking Azathioprine 100mg, Esomeprazole 40mg, B12 Injections and various supplements. Azathioprine failing so awaiting next steps
04-13-2017, 11:14 AM   #72
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
Thanks Soph! I'll give it a try! I've been trying a few Korean skincare products, and now my skin is super moisturized, but I'm still getting zits. Ugh. I seem to get them mostly whenever I change dosage of pred, whether I'm going up or down in dose, so I have just sort of accepted that it's something that happens with pred dose changes. But I'll definitely look for that product, thanks for the recommendation!
04-13-2017, 12:55 PM   #73
Sophabulous
Senior Member
 
Sophabulous's Avatar
 
Join Date: Jun 2016
Location: Cheshire, United Kingdom

My Support Groups:
Thanks Soph! I'll give it a try! I've been trying a few Korean skincare products, and now my skin is super moisturized, but I'm still getting zits. Ugh. I seem to get them mostly whenever I change dosage of pred, whether I'm going up or down in dose, so I have just sort of accepted that it's something that happens with pred dose changes. But I'll definitely look for that product, thanks for the recommendation!


Yes I find the same with any pred dose changes! Cetaphil is very mild and so doesn't irritate already unhappy skin so it's great for when you're already having drama
04-14-2017, 07:05 AM   #74
Tony H
Senior Member
 
Tony H's Avatar
 
Join Date: Dec 2012
Location: Cobh, Ireland
four days off prednisone and have a bad headache for the last two days but i dont care im not going back now


04-14-2017, 11:18 AM   #75
Sophabulous
Senior Member
 
Sophabulous's Avatar
 
Join Date: Jun 2016
Location: Cheshire, United Kingdom

My Support Groups:
Congrats!
04-20-2017, 02:17 PM   #76
Tony H
Senior Member
 
Tony H's Avatar
 
Join Date: Dec 2012
Location: Cobh, Ireland
over a week off prednisone and everything ok , I had bad headaches up until yesterday but today was good , apart from joint aches i'm feeling great , hopefully this will be my last post on this subject


04-20-2017, 02:53 PM   #77
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I hope things continue along that line,Tony.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisolone Taper and Problems
Thread Tools


All times are GMT -5. The time now is 03:12 AM.
Copyright 2006-2017 Crohnsforum.com